Alert archive / California / Gale Watches in 2017

Gale Watch 4, NWS Eureka, CA

February 4, 2017

NWS Eureka, CA issued this gale watch at Feb 4, 2017, 3:33 AM PST. It took effect at Feb 5, 2017, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2017, 3:33 AM PST (11:33 UTC)
In effect from
Feb 5, 2017, 6:00 AM PST
Expired
Feb 4, 2017, 2:30 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

738 
WHUS76 KEKA 041133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
333 AM PST SAT FEB 4 2017

PZZ470-041945-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/
/O.NEW.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
333 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM SUNDAY... 
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING...

* WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT BY 
  SUNDAY.

* WAVES...S 10 TO 12 FEET AT AROUND 10 SECONDS BUILDING TO 12 TO
  15 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-041945-
/O.EXT.KEKA.SC.Y.0013.000000T0000Z-170204T1400Z/
/O.NEW.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
333 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM THIS MORNING... 
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY 
NIGHT...

* WINDS...S TO SW 15 TO 25 KT INCREASING TO 25 TO 30 KT WITH GUSTS
  TO 40 KT BY SUNDAY.

* WAVES...SW 8 TO 10 FEET AT AROUND 11 SECONDS BUILDING TO 10 TO
  12 FEET AT AROUND 8 SECONDS BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ450-455-041400-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
333 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM THIS MORNING...

* WINDS...S 10 TO 20 KT. GUSTS TO 3O KT NEAR AND N OF CAPE
  MENDOCINO EARLY THIS MORNING.

* WAVES...SW TO W 8 TO 10 FEET AT AROUND 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
3 follow-up statements
662 
WHUS76 KEKA 041354
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
554 AM PST SAT FEB 4 2017

PZZ475-042200-
/O.EXP.KEKA.SC.Y.0013.000000T0000Z-170204T1400Z/
/O.CON.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
554 AM PST SAT FEB 4 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM THIS MORNING...

* WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 30 KT WITH 
  GUSTS TO 40 KT BY SUNDAY. 

* WAVES...SW 8 TO 10 FEET AT AROUND 11 SECONDS BUILDING TO 10 TO
  12 FEET AT AROUND 8 SECONDS BY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ455-041500-
/O.EXP.KEKA.SC.Y.0012.000000T0000Z-170204T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
554 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EARLY THIS MORNING...

WINDS AND SEAS ARE FORECAST TO BUILD AGAIN LATE TONIGHT AND
SUNDAY.

$$

PZZ450-042000-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
554 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY...

* WINDS...S 10 TO 20 KT. GUSTS TO 3O KT EARLY THIS MORNING. 

* WAVES...SW TO W 8 TO 10 FEET AT AROUND 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-042200-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/
/O.CON.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
554 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY... 
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT BY 
  SUNDAY. 

* WAVES...S 10 TO 12 FEET AT AROUND 10 SECONDS BUILDING TO 12 TO 
  15 FT ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
789 
WHUS76 KEKA 041630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST SAT FEB 4 2017

PZZ450-042200-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
830 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...S 15 TO 20 KT WITH GUSTS UP TO 3O KT THROUGH THE EARLY
  AFTERNOON.

* WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-050030-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/
/O.CON.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT SUNDAY.


* WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15
  FT AROUND 10 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-050030-
/O.CON.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PST SAT FEB 4 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 30 KT WITH GUSTS
  UP TO 40 KT ON SUNDAY. 

* WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12
  FEET AROUND 9 SECONDS 0N SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
871 
WHUS76 KEKA 042230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST SAT FEB 4 2017

PZZ470-050630-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/
/O.UPG.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/
/O.NEW.KEKA.GL.W.0006.170205T1400Z-170206T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY. 

* WINDS...S TO SW 20 TO 30 KT INCREASING TO 30 TO 35 KT WITH GUSTS
  UP TO 45 KT SUNDAY.

* WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15
  FT AROUND 10 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-050630-
/O.NEW.KEKA.SC.Y.0014.170205T0500Z-170205T1700Z/
/O.UPG.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/
/O.NEW.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY. 

* WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 35 KT WITH GUSTS
  UP TO 45 KT ON SUNDAY.

* WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12
  FEET AROUND 9 SECONDS 0N SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-050630-
/O.EXB.KEKA.SC.Y.0012.170205T0500Z-170206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 PM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST
MONDAY. 

* WINDS...S TO SW 10 TO 20 KT INCREASING TO 20 TO 30 KT WITH GUSTS
  AROUND 35 KT SUNDAY.

* WAVES...S 9 TO 10 FEET AROUND 9 SECONDS BUILDING TO 10 TO 12 FT
  AROUND 10 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ450-050630-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 PM PST SAT FEB 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...S 15 TO 25 KT WITH GUSTS UP TO 3O KT INCREASING TO 20 TO
  30 KT WITH GUSTS AROUND 35 KT SUNDAY.


* WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS BUILDING TO 10 TO
  12 FEET AROUND 10 SECONDS SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 3, 3:41 PM PST, 11 hours 52 minutes earlier.

Area forecast discussion, Feb 3, 3:41 PM PST, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
341 PM PST Fri Feb 3 2017

.SYNOPSIS...A potent storm west of Oregon will continue to
produce occasional showers through Saturday. A second storm will
approach on Sunday, generating more rain and gusty winds by Sunday
night. Wet weather with periods of rain will continue next week.

&&

.DISCUSSION...A vigorous surface low NW of Cape Blanco Oregon has
been producing windy conditions and occasional showers through
the day today. The robust southwesterly flow has been borderline
for a wind advisory with gusts from 40 to 45 mph north of Cape
Mendocino. This low will slowly track northward this evening taking
the strong ribbon of southwesterly winds with it. Surface gradients
will loosen up more substantially on Saturday, however breezy
conditions will most likely continue especially over the coastal
headlands and over the ridges. The onshore SW flow will ease up on
Saturday, however we will probably still see terrain driven upslope
showers, primarily in Del Norte, Humboldt and Trinity counties
through Saturday night. The NAM/ARW/GFS and ECMWF also indicate
the potential for a warm front to develop offshore.

A surface front will develop to our NW on Sunday and then push
toward the region through the day on Sunday. The latest suite
of models all indicate a robust low level jet developing by
Sunday afternoon/evening and for southerly winds to accelerate
offshore and aloft as a surface wave develops on the front. The
NAM has 925mb winds of 60-70kt just offshore which is in the
realm of a high wind warning for the higher terrain. Confidence we
will see southerly winds of 60 mph or more for the coastal plain
is not high. Higher resolution model data may shed more light on
it as the event grows closer. The higher terrain of Del Norte,
Humboldt and even Mendocino counties will no doubt see gusts to 50
mph. It's almost a sure thing for the ridges north of Cape
Mendocino. We are probably going to need at least a wind advisory.

The front will push through Sunday night and produce yet another
round of moderate to locally heavy rain. The GFS has a rather
sharp boundary and wind shift line pushing through by midday
Monday, with widespread rain rapidly changing over to scattered
showers. Even though snow levels will fall to around pass level on
Monday, there may not be any snow shower activity for a winter
weather advisory for the mountain passes. We will have to wait
and see how this plays out. It is still 3 days out in the future.

After potentially a break in the wet weather Monday night, a
warmer storm will bring yet another episode of rain on Tuesday.
It will be interesting to see how quickly the snow levels rise on
Tuesday. This sort of overrunning pattern typically produces snow
for Trinity county. Snow levels will need to looked at closer over
the next couple of days. A warning for snow may be necessary if
snow levels remain around 2000-2500 feet Tue. Current indications
are for snow levels to rise up to 4kft or more.

Wet weather conditions will likely continue into Wed as the warm
front buckles and slowly lifts northward across the area. We may
see some drying with lower chances for rain around midweek,
however another storm will quickly approach by Thu for another
round of wind and rain. Each successive rain episode will increase
the probability for rising water levels on creeks, streams and
rivers. Hydrologic hazards may become an issue during the latter
portion of the week. We will have to continue to monitor each
event for the possibility of sustained heavy rain.

&&

.AVIATION...MVFR to IFR conditions and moderate to moderate and
gusty winds will continue at KCEC, KACV and KUKI through Saturday
morning. Showers will continue moving through the area at times
through Saturday morning. The lower conditions will be due to the
showers and reduced ceilings and/or visibilities. Moderate to
moderate and gusty winds will prevail at KCEC, KACV and KUKI
through Saturday morning.

&&

.MARINE...The winds and seas are diminishing across the waters
in the wake of a cold front. However the winds and seas will
increase Sunday as a cold front approaches and moves through the
region. Small craft advisories will continue in effect across the
Southern outer waters and the near shore waters through early
Saturday morning. A small craft advisory will be in effect across
the northern outer waters through Saturday evening due to the
winds and seas. A gale warning may be necessary across the outer
waters Sunday and Sunday night due to increasing winds associated
with Sunday's cold front. The winds and seas will diminish across
all the waters Monday and early next week in the wake of Sunday's
cold front. Small craft advisories are likely across the near
shore waters Sunday and Sunday night due to increasing winds and
seas associated with Sunday's cold front.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...CA...None.

NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory
until 4 AM PST Saturday for PZZ450-455-475. Small Craft Advisory
until 9 PM PST Saturday for PZZ470.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 3, 3:46 PM PST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
346 PM PST FRI FEB 3 2017

CAZ101>113-050000-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
346 PM PST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STORM SYSTEMS ON SUNDAY AND AGAIN ON TUESDAY WILL IMPACT THE
REGION...BRINGING WITH THEM A THREAT OF MODERATE TO LOCALLY HEAVY
RAIN. AS A RESULT...THERE WILL BE A CHANCE FOR MINOR ROAD AND RURAL
FLOODING...AS WELL AS ROCK AND MUDSLIDES ON AREA ROADS.

SOUTH WIND GUSTS FROM 45 TO 55 MPH WILL ALSO BE POSSIBLE WITH THE
STORM ON SUNDAY. THE GREATEST THREAT FOR HIGH WINDS WILL BE ALONG
THE COAST AND OVER THE HIGHER TERRAIN, GENERALLY ABOVE 2000 FEET,
DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 3, 9:46 PM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
946 PM PST FRI FEB 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     DEBRIS FLOW      1 SSW LEGGETT           39.86N 123.73W
02/03/2017                   MENDOCINO          CA   LAW ENFORCEMENT

            HWY 1 CLOSED DUE TO A LARGE LAND SLIDE.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:12 PM PSTWind AdvisoryEKADel Norte, Humboldt44 min
Feb 4, 2:30 PM PSTGale WarningEKA37 hr
Feb 4, 2:30 PM PSTSmall Craft AdvisoryEKA19 hr
Feb 4, 3:02 PM PSTWind AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity34 hr

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.